Free · For residents
Medical calculators
151 clinical scores, formulas and criteria that run on this page, and 16 links to official tools we do not copy. Each calculator shows its formula, the paper it comes from and the points examiners ask about.
For learning and to support clinical judgement, not to replace it. Check every input, and the population the score was validated in, before you act on a number.
167 of 167 tools
- 4AT rapid delirium test ↗Rapid bedside screen for delirium and cognitive impairment; official form and guidance (content CC BY 4.0).
- 4Ts score for heparin-induced thrombocytopeniaPretest probability of heparin-induced thrombocytopenia from Thrombocytopenia, Timing, Thrombosis and oTher causes; a low score largely rules HIT out.
- ABCD² score for TIAEarly (2-day) stroke risk after a transient ischaemic attack from age, blood pressure, clinical features, duration and diabetes.
- Absolute neutrophil count (ANC)Absolute neutrophil count from total WBC and the segmented-neutrophil and band percentages, with neutropenia severity and CTCAE grade.
- ACS NSQIP Surgical Risk Calculator ↗Procedure-specific (CPT-based) risk of 30-day complications and death after surgery, from the US NSQIP registry.
- AHA PREVENT calculator ↗10- and 30-year total CVD, ASCVD and heart-failure risk for adults 30–79 without CVD, adding kidney and metabolic measures (US-derived).
- AIMS65 scoreFive admission factors that predict in-hospital mortality in acute upper GI bleeding.
- Albumin-adjusted (corrected) calcium — PayneAdjusts total serum calcium for a low or high albumin, as published by Payne et al. (1973).
- Alvarado score (MANTRELS)Ten-point clinical and lab score for the probability of acute appendicitis in patients with right iliac fossa pain.
- Anion gap, albumin-corrected anion gap and delta ratioSerum anion gap with Figge albumin correction, plus the ΔAG/ΔHCO3 ratio for mixed disorders.
- Apfel simplified PONV risk scoreFour-factor risk of postoperative nausea or vomiting within 24 h in adults having inhalational anaesthesia.
- Apgar scoreFive-sign (0–10) description of the newborn's condition at 1 and 5 minutes after birth.
- APLS age-based weight estimationEstimates a child's weight from age when weighing is impossible (APLS: 0–12 months, 1–5 years, 6–12 years).
- Appendicitis Inflammatory Response (AIR) scoreTwelve-point score that adds CRP and neutrophil percentage to clinical signs to stratify suspected appendicitis into low, indeterminate and high probability.
- APRI (AST to platelet ratio index)Non-invasive marker of significant fibrosis and cirrhosis in chronic viral hepatitis.
- ARISCAT postoperative pulmonary complications scoreSeven-factor risk index for postoperative pulmonary complications after surgery under general, neuraxial or regional anaesthesia.
- ASA Physical Status classificationPre-anaesthesia comorbidity class I–VI with the ASA-approved adult examples (statement last amended 13 December 2020), plus the "E" emergency modifier.
- ASDAS-CRP (Ankylosing Spondylitis Disease Activity Score)Axial spondyloarthritis disease activity from three BASDAI items, patient global and CRP (preferred ASDAS version).
- ASDAS-ESR (Ankylosing Spondylitis Disease Activity Score)Alternative ASDAS using ESR when CRP is not available.
- AUDIT-C alcohol screenThe three alcohol-consumption questions of the WHO AUDIT (0–12), with sex-specific cut-offs for alcohol misuse.
- Barthel Index (10-item, 0–100)Independence in 10 basic activities of daily living (0 totally dependent – 100 independent).
- BED and EQD2 (linear-quadratic model)Converts a fractionation schedule to biologically effective dose and its 2-Gy-per-fraction equivalent for a chosen α/β.
- Bedside Schwartz eGFR (CKiD 2009)eGFR in children from height and an enzymatic (IDMS-traceable) serum creatinine: 0.413 × height (cm) ÷ creatinine (mg/dL).
- BISAP scoreFive bedside variables in the first 24 hours that predict in-hospital mortality in acute pancreatitis.
- Bishop score (pelvic score for induction)Five-item vaginal-examination score (0–13) of cervical readiness, used to choose the method of induction of labour.
- BODE index for COPDMultidimensional 0–10 grading of COPD that predicts death better than FEV₁ alone.
- Body mass index (BMI)Weight for height in adults, with WHO categories and the WHO public-health action points for Asian populations.
- Body surface area (Mosteller and DuBois)Body surface area in m² by the Mosteller and DuBois formulas, for chemotherapy dosing and indexing.
- Braden Scale (pressure injury risk)Pressure ulcer/injury risk from six subscales (total 6–23; lower = higher risk).
- Brock (PanCan) pulmonary nodule malignancy model ↗Probability that a CT-detected lung nodule is malignant (full and parsimonious models, McWilliams NEJM 2013); downloadable spreadsheet from the model authors.
- Burn fluid resuscitation (Parkland / modified Brooke)First-24-hour crystalloid estimate for adult burns at 2, 3 and 4 mL/kg/%TBSA, with half given in the first 8 hours from injury.
- Burn TBSA — Wallace Rule of Nines (adult)Percentage of total body surface area burned in adults, from the share of each body region involved.
- Calculated serum osmolality and osmolar gapCalculated osmolality from Na, glucose and urea; the gap against measured osmolality screens for unmeasured osmoles such as toxic alcohols.
- Canadian CT Head RuleWhich adults with minor head injury (GCS 13–15) need a CT scan.
- Caprini VTE risk score (2005 version)Weighted risk-factor count for venous thromboembolism in surgical patients, using the 2005 Caprini form.
- Carboplatin dose — Calvert formulaCarboplatin dose from target AUC and GFR, with a Cockcroft–Gault GFR option and the FDA 125 mL/min cap.
- CDAI (Clinical Disease Activity Index)Rheumatoid arthritis activity from joint counts and global assessments only — no lab value needed, so usable at the bedside.
- Centor and McIsaac scores for sore throatProbability of group A streptococcal pharyngitis from four clinical signs (Centor) with an age adjustment (McIsaac).
- CHA₂DS₂-VA score (ESC 2024)Sex-neutral stroke risk score for atrial fibrillation adopted by the 2024 ESC AF guideline.
- CHA₂DS₂-VASc scoreStroke and thromboembolism risk in atrial fibrillation (includes female sex).
- CISNE (Clinical Index of Stable Febrile Neutropenia)Predicts serious complications in solid-tumour patients with apparently stable febrile neutropenia.
- CIWA-Ar alcohol withdrawal scaleTen-item bedside rating of alcohol withdrawal severity (0–67) used for symptom-triggered benzodiazepine dosing.
- CKiD U25 eGFR (2021, age- and sex-specific)eGFR for ages 1–25 years from height/creatinine and/or cystatin C, with age- and sex-dependent K (CKiD U25).
- Clinical Frailty Scale (CFS v2.0)Nine-level judgement of an older adult's baseline fitness/frailty (Rockwood; version 2.0 names).
- Clinical Opiate Withdrawal Scale (COWS)Eleven clinician-rated signs of opioid withdrawal; used to grade withdrawal and time buprenorphine induction.
- Columbia Suicide Severity Rating Scale (C-SSRS) ↗Structured screen for suicidal ideation and behaviour; screener and full versions with training, free from the owner.
- COPD Assessment Test (CAT) ↗Short patient questionnaire on the impact of COPD symptoms on daily life.
- Corrected QT interval (Bazett, Fridericia, Framingham, Hodges)Heart-rate corrected QT by the four common formulas side by side.
- Corrected sodium in hyperglycaemia (Katz 1.6 and Hillier 2.4)Sodium expected once hyperglycaemia is corrected, by both classic correction factors.
- CURB-65 and CRB-6530-day mortality and site of care in community-acquired pneumonia; CRB-65 when urea is not available.
- DAPT scoreWhether continuing DAPT beyond 12 months after PCI is likely to give more ischaemic benefit than bleeding harm.
- DAS28-CRP (Disease Activity Score, 28 joints, CRP)Rheumatoid arthritis disease activity from 28-joint counts, CRP and patient global health.
- DAS28-ESR (Disease Activity Score, 28 joints)Rheumatoid arthritis disease activity from 28-joint counts, ESR and patient global health, with EULAR activity bands.
- DECAF score for COPD exacerbationIn-hospital mortality risk in patients admitted with an acute exacerbation of COPD.
- Downes score (neonatal respiratory distress)Five-item (0–10) clinical score of respiratory distress in newborns of any gestation, used to start and escalate CPAP.
- Due date and gestational age from LMP (Naegele)Expected date of delivery (LMP + 280 days) and, if you enter a second date, the gestational age on that date.
- EASI (Eczema Area and Severity Index)Atopic dermatitis extent and severity across four regions (0–72), with age-specific regional weights.
- ECOG ⇄ Karnofsky performance statusDescribes an ECOG grade or a Karnofsky score and gives the corresponding grade on the other scale.
- Effective osmolality and DKA / HHS classification (ADA 2024)Effective osmolality and the 2024 ADA/EASD/JBDS/AACE/DTS criteria for DKA (with severity) and HHS.
- eGFR — CKD-EPI 2021 creatinine (race-free)Estimated GFR from serum creatinine, age and sex, without a race term (adults ≥ 18).
- eGFR — CKD-EPI creatinine–cystatin C (2021) and cystatin C (2012)Confirmatory eGFR using cystatin C, alone or combined with creatinine; neither equation uses race.
- Epworth Sleepiness Scale (ESS)Self-rated chance of dozing in eight everyday situations (0–24).
- Estimated average glucose from HbA1c (ADAG)Converts HbA1c (%) to estimated average glucose using the ADAG regression.
- Estimated fetal weight (Hadlock 1985)Ultrasound fetal weight from AC and FL, adding HC and/or BPD when available (Hadlock 1985 models; Hadlock IV when all four are entered).
- FeverPAIN scoreFive-item clinical score for streptococcal sore throat used to target antibiotics (no, delayed or immediate) in primary care, age ≥3 years.
- FIB-4 indexAge, AST, ALT and platelets to rule advanced fibrosis in or out in chronic liver disease.
- FLACC behavioural pain scaleObservational pain score (0–10) for children who cannot self-report — originally validated in post-operative children aged 2 months to 7 years.
- Fractional excretion of sodium (FENa) and urea (FEUrea)Separates prerenal azotaemia from acute tubular necrosis in oliguric AKI; FEUrea still works after diuretics.
- FRAX fracture risk assessment ↗10-year probability of hip and major osteoporotic fracture using country-specific models. The old University of Sheffield address now redirects here.
- GAD-7 anxiety severitySeven anxiety symptoms over the last 2 weeks, each scored 0–3; total 0–21 screens for generalised anxiety disorder and grades severity.
- Ganzoni total iron deficitTotal parenteral iron needed to correct haemoglobin and replenish iron stores, as printed in the iron sucrose (Venofer) SmPC.
- Gestational age and due date from crown–rump length (CRL)Gestational age from a first-trimester CRL (15–95 mm) by the INTERGROWTH-21st equation, with the Robinson–Fleming 1975 value alongside, and the due date if you enter the scan date.
- Glasgow Coma Scale (GCS), adultLevel of consciousness from best eye, verbal and motor responses (3 to 15).
- Glasgow-Blatchford scorePre-endoscopy score for upper GI bleeding that predicts need for transfusion, intervention or death.
- Glasgow–Imrie (modified Glasgow) score for acute pancreatitisEight criteria measured within 48 hours of admission; three or more predict severe acute pancreatitis.
- HAS-BLED bleeding risk scoreOne-year major bleeding risk in anticoagulated atrial fibrillation; flags modifiable risk factors.
- HEART score for chest painSix-week risk of major adverse cardiac events in emergency patients with chest pain.
- Herder model (nodule malignancy after PET-CT) ↗Updates nodule malignancy probability using FDG-PET uptake grade; used in the BTS guideline after a Brock score ≥10%.
- Holliday–Segar maintenance fluids (4-2-1 rule)Daily and hourly maintenance water requirement from body weight (100/50/20 mL/kg/day).
- HOMA-IR and HOMA-%B (Matthews 1985 approximation)Insulin resistance and β-cell function from fasting glucose and insulin.
- House-Brackmann facial nerve gradingSix-grade gross classification of facial nerve function (I normal to VI total paralysis).
- HScore for haemophagocytic syndromeWeighted score (0–337) estimating the probability of reactive (secondary) haemophagocytic lymphohistiocytosis in adults.
- ICH score30-day mortality grading for spontaneous intracerebral haemorrhage from GCS, age, haematoma volume, IVH and infratentorial origin.
- International Prostate Symptom Score (IPSS)Seven-item symptom score (0–35) for lower urinary tract symptoms in men, with a separate bother question.
- ISTH overt DIC score (2025 revision)Diagnoses overt (late-phase) DIC in a patient with a disorder known to cause it, using the 2025 ISTH update with defined D-dimer cut-offs.
- KDIGO acute kidney injury stageStages AKI 1–3 from the rise in serum creatinine and from urine output (KDIGO 2012).
- Khorana score (chemotherapy-associated VTE)Five-item risk score for symptomatic VTE in cancer outpatients starting chemotherapy.
- Kidney Failure Risk Equation (KFRE) ↗Risk of progression to kidney failure in chronic kidney disease (Tangri equations).
- Killip classificationBedside heart failure severity in acute myocardial infarction.
- Lidocaine maximum dose (plain / with adrenaline)US-label maximum single dose of lidocaine for healthy adults, as mg and as mL of the chosen strength.
- Light's criteria for pleural effusionSeparates exudative from transudative pleural effusions using protein and LDH.
- Maddrey discriminant functionSeverity of alcohol-associated hepatitis; DF ≥ 32 identifies severe disease where corticosteroids were trialled.
- Mannheim Peritonitis Index (MPI)Intra-operative score of eight risk factors that predicts death from purulent peritonitis.
- MASCC risk index (febrile neutropenia)Identifies febrile neutropenic patients at low risk of serious complications (score ≥21 of 26).
- Mean arterial pressure and pulse pressureEstimated MAP from cuff systolic and diastolic pressures (one-third rule and Meaney 0.412 variant), with pulse pressure.
- MELD 3.090-day waiting-list mortality score for adults with end-stage liver disease; adds female sex and albumin to MELD-Na.
- MELD-Na (UNOS/OPTN 2016)Original MELD with the serum-sodium adjustment as used for US liver allocation from 2016 to 2023.
- MFMU VBAC calculator (race-neutral) ↗Chance of vaginal birth after one previous caesarean at term, early-pregnancy and admission versions, without race or ethnicity (Grobman 2021).
- Mirels score (impending pathological fracture)Risk of pathological fracture through a metastatic lesion of a long bone, to decide on prophylactic fixation before radiotherapy.
- mMRC dyspnoea scaleGrades breathlessness-related disability from 0 to 4.
- Modified Rankin Scale (mRS)Global disability and dependence after stroke, graded 0 (no symptoms) to 6 (death); the commonest primary outcome in stroke trials.
- Montreal Cognitive Assessment (MoCA) ↗Screening test for mild cognitive impairment; copyrighted, so we link to the owner rather than reproduce it.
- Morphine milligram equivalents (MME/day)Total daily opioid dose in morphine milligram equivalents using the CDC 2022 conversion factors, to gauge overdose risk.
- NCI Breast Cancer Risk Assessment Tool (Gail model) ↗Estimated invasive breast cancer risk in women (Gail model); check the eligibility notes on the NCI page.
- NEWS2 (National Early Warning Score 2)Royal College of Physicians aggregate score from six physiological parameters plus supplemental oxygen, with response thresholds.
- NEXUS criteria for cervical spine imagingFive low-risk criteria that identify blunt trauma patients who do not need cervical spine imaging.
- NIH Stroke Scale (NIHSS)Standard 15-item bedside examination of stroke deficit, total 0 to 42, used for thrombolysis and thrombectomy decisions and trial entry.
- Obstetric shock indexHeart rate ÷ systolic BP in obstetric haemorrhage, with the 0.9 / 1.4 / 1.7 alert thresholds validated in pregnant and postpartum women.
- Ocular Trauma Score (OTS)Predicts the 6-month visual acuity category after serious mechanical eye injury from initial vision and five findings.
- OHTS/EGPS glaucoma risk calculator ↗Risk that ocular hypertension converts to primary open-angle glaucoma (OHTS/EGPS model).
- ORBIT bleeding scoreMajor bleeding risk in atrial fibrillation patients on oral anticoagulation.
- Ottawa ankle rulesWhich adults with acute ankle injury need an ankle or foot X-ray series.
- Oxygenation index (OI) and oxygen saturation index (OSI)Mean airway pressure-adjusted oxygenation indices with PALICC-2 paediatric ARDS severity bands for invasively ventilated children.
- P/F and S/F ratio with ARDS severity (Berlin 2012 and Global 2023)Oxygenation ratios with Berlin (PaO₂/FiO₂) and Global ARDS definition (PaO₂/FiO₂ or SpO₂/FiO₂) severity bands.
- Paediatric Appendicitis Score (PAS, Samuel)Eight-item (0–10) score for the likelihood of acute appendicitis in children with abdominal pain.
- Palliative Performance Scale (PPSv2) ↗Functional performance scale for palliative care; copyrighted tool downloadable free for non-profit use from the owner.
- PASI (Psoriasis Area and Severity Index)Plaque psoriasis extent and severity across four body regions (0–72).
- PECARN paediatric head trauma rule (<2 y and ≥2 y)Identifies children with minor blunt head trauma (GCS 14–15, within 24 h) at very low risk of clinically important brain injury, in whom CT can be avoided.
- PEN-FAST penicillin allergy rulePoint-of-care risk that a patient-reported penicillin allergy is a true allergy on testing.
- PERC rule (pulmonary embolism rule-out criteria)Eight bedside criteria that rule out PE without a D-dimer when clinical suspicion is already low.
- PESI and simplified PESI (sPESI)30-day mortality risk in acute pulmonary embolism; identifies low-risk patients for early discharge.
- PHQ-9 depression severityNine DSM-IV depression symptoms over the last 2 weeks, each scored 0–3; total 0–27 grades depression severity.
- PLASMIC score for TTPLikelihood of severe ADAMTS13 deficiency (TTP) in an adult with thrombotic microangiopathy, while ADAMTS13 results are awaited.
- Pneumonia Severity Index (PSI / PORT)30-day mortality class (I–V) in community-acquired pneumonia to guide outpatient vs inpatient care.
- POSSUM and P-POSSUMPhysiological score (12 items) and operative severity score (6 items) converted to predicted 30-day morbidity and mortality for general surgery.
- Predicted body weight and lung-protective tidal volume (ARDSnet)Predicted body weight from sex and height, with 6, 7 and 8 mL/kg PBW tidal volumes as in the ARDS Network protocol.
- PSA density (PSAD)Serum PSA divided by prostate volume, to separate BPH-related PSA rise from likely cancer.
- PSA doubling time (PSADT)Time for PSA to double, by log-linear regression of PSA on time (PSA Working Group method).
- Psoriasis BSA (hand/palm method)Estimates % body surface area involved by counting the patient's hand-sized (≈1%) and palm-sized (≈0.5%) areas.
- qSOFA (quick SOFA)Three bedside signs that flag adults with suspected infection outside the ICU at risk of a poor outcome.
- R factor (R value) for drug-induced liver injuryClassifies liver injury as hepatocellular, mixed or cholestatic from ALT and ALP multiples of normal.
- R.E.N.A.L. nephrometry scoreStandardised CT/MRI description of renal mass complexity, used to plan partial versus radical nephrectomy.
- Rapid shallow breathing index (Yang–Tobin)Respiratory frequency divided by tidal volume (litres) to predict the outcome of a weaning trial.
- RECIST 1.1 target-lesion responseClassifies target-lesion response (CR, PR, SD, PD) from the sum of diameters at baseline, nadir and now, plus new lesions.
- RegiSCAR DRESS validation scoreClassifies a suspected DRESS case as no case, possible, probable or definite (score −4 to 9).
- Reticulocyte index and reticulocyte production indexCorrects the reticulocyte percentage for anaemia and for early marrow release to judge whether the marrow response to anaemia is adequate.
- Revised Baux scoreAge plus %TBSA burned, plus 17 for inhalation injury — a quick index of burn mortality risk.
- Revised Cardiac Risk Index (Lee)Six-factor index of major cardiac complications after elective major non-cardiac surgery in patients aged 50 or over.
- Revised Geneva score (original and simplified)Fully objective pretest probability of PE, shown in both the weighted and the simplified (1-point) versions.
- Robson Ten-Group ClassificationPlaces any woman admitted for birth into one of the 10 mutually exclusive WHO Robson groups (with the common 2a/2b, 4a/4b, 5.1/5.2 subdivisions).
- Rockall score (pre- and post-endoscopy)Mortality risk after acute upper GI bleeding: admission (clinical) score out of 7, complete score out of 11 after endoscopy.
- ROX index (high-flow nasal oxygen)(SpO₂/FiO₂)/respiratory rate to predict success or failure (intubation) of high-flow nasal cannula in pneumonia.
- SAH grades: Hunt-Hess, WFNS and modified FisherGrades aneurysmal subarachnoid haemorrhage three ways on one page: clinical (Hunt-Hess), GCS-based (WFNS) and CT blood load for vasospasm risk (modified Fisher).
- SCORAD (Scoring Atopic Dermatitis)Atopic dermatitis severity combining extent (rule of nines), six intensity signs and itch/sleep loss (0–103).
- SCORE2 / SCORE2-OP (ESC HeartScore) ↗10-year fatal and non-fatal CVD risk (SCORE2 and SCORE2-OP for older people) per the 2021 ESC prevention guideline; calibrated to European risk regions.
- SCORTEN (TEN severity-of-illness score)Predicted hospital mortality in Stevens–Johnson syndrome / toxic epidermal necrolysis from seven admission factors.
- SDAI (Simplified Disease Activity Index)Rheumatoid arthritis activity: joint counts + global assessments + CRP (mg/dL).
- Sepsis-induced coagulopathy (SIC) scoreIdentifies early sepsis-associated coagulopathy from platelet count, PT-INR and organ-dysfunction SOFA, before overt DIC.
- Serum-ascites albumin gradient (SAAG)Separates portal-hypertensive from non-portal-hypertensive ascites.
- Shock index and age shock indexHeart rate ÷ systolic BP, and age × shock index for older injured patients.
- Silverman–Andersen respiratory severity scoreFive observed signs of respiratory effort (0–10) in newborns, especially preterm infants; higher is worse.
- SIRS criteriaACCP/SCCM 1992 criteria for the systemic inflammatory response syndrome (2 or more of 4).
- SOFA score (Sequential Organ Failure Assessment)Six-organ dysfunction score (0–24); an acute rise of 2 or more with infection defines sepsis (Sepsis-3).
- Spinal Instability Neoplastic Score (SINS)Six-item score of mechanical instability from spinal metastases, to decide when to ask for a surgical opinion.
- STONE score (ureteral stone)Five-item emergency-department rule for the probability of an uncomplicated ureteral stone in flank pain.
- STOP-Bang questionnaire (OSA screening)Eight yes/no items that stratify risk of moderate-to-severe obstructive sleep apnoea before surgery.
- TIMI risk score for STEMIBedside estimate of 30-day mortality in fibrinolysis-eligible STEMI.
- TIMI risk score for UA/NSTEMI14-day risk of death, MI or urgent revascularisation in unstable angina / NSTEMI.
- Tumour volume doubling timeTime for a nodule or tumour to double in volume from two measurements (Schwartz exponential-growth formula).
- Urea reduction ratio and single-pool Kt/V (Daugirdas II)Haemodialysis dose from pre- and post-dialysis BUN, session length and ultrafiltration.
- Visual acuity conversion (Snellen, decimal, logMAR)Converts visual acuity between metric (6/x) and imperial (20/x) Snellen, decimal and logMAR.
- Waist-to-height ratio (WHtR)Central adiposity screen for adult cardiometabolic risk; one boundary (0.5) for both sexes and all ethnic groups.
- Wells score for DVTPretest probability of lower-limb deep-vein thrombosis in outpatients.
- Wells score for pulmonary embolismPretest probability of PE, with the three-tier (low/moderate/high) and two-tier (likely/unlikely) versions.
- Westley croup scoreFive-item (0–17) severity score for croup: stridor, retractions, air entry, cyanosis and level of consciousness.
- WHO cardiovascular disease risk charts (2019) ↗Region-specific laboratory and non-laboratory 10-year CVD risk charts (21 global regions, Lancet Glob Health 2019) in the WHO HEARTS risk-based management module.
- YEARS algorithm for suspected PEThree clinical items with a D-dimer threshold that changes with them (1000 vs 500 ng/mL).